Geometry & Topology

The centered dual and the maximal injectivity radius of hyperbolic surfaces

Jason DeBlois

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give sharp upper bounds on the maximal injectivity radius of finite-area hyperbolic surfaces and use them, for each g 2, to identify a constant rg1,2 such that the set of closed genus-g hyperbolic surfaces with maximal injectivity radius at least r is compact if and only if r > rg1,2. The main tool is a version of the centered dual complex that we introduced earlier, a coarsening of the Delaunay complex. In particular, we bound the area of a compact centered dual two-cell below given lower bounds on its side lengths.

Article information

Source
Geom. Topol., Volume 19, Number 2 (2015), 953-1014.

Dates
Received: 5 September 2013
Revised: 19 March 2014
Accepted: 15 June 2014
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1510858717

Digital Object Identifier
doi:10.2140/gt.2015.19.953

Mathematical Reviews number (MathSciNet)
MR3336276

Zentralblatt MATH identifier
1330.51007

Subjects
Primary: 52C15: Packing and covering in $2$ dimensions [See also 05B40, 11H31] 57M50: Geometric structures on low-dimensional manifolds

Keywords
hyperbolic surface injectivity radius packing Delaunay

Citation

DeBlois, Jason. The centered dual and the maximal injectivity radius of hyperbolic surfaces. Geom. Topol. 19 (2015), no. 2, 953--1014. doi:10.2140/gt.2015.19.953. https://projecteuclid.org/euclid.gt/1510858717


Export citation

References

  • C Bavard, Disques extrémaux et surfaces modulaires, Ann. Fac. Sci. Toulouse Math. 5 (1996) 191–202
  • R Benedetti, C Petronio, Lectures on hyperbolic geometry, Springer, Berlin (1992)
  • K B ör öczky, Packing of spheres in spaces of constant curvature, Acta Math. Acad. Sci. Hungar. 32 (1978) 243–261
  • J A De Loera, J Rambau, F Santos, Triangulations: Structures for algorithms and applications, Algorithms and Computation in Mathematics 25, Springer, Berlin (2010)
  • J DeBlois, The Delaunay tessellation in hyperbolic space
  • J DeBlois, Tessellations of hyperbolic surfaces
  • J DeBlois, The geometry of cyclic hyperbolic polygons (2014)
  • B Farb, D Margalit, A primer on mapping class groups, Princeton Mathematical Series 49, Princeton Univ. Press (2012)
  • S Kojima, Y Miyamoto, The smallest hyperbolic $3$–manifolds with totally geodesic boundary, J. Differential Geom. 34 (1991) 175–192
  • D Mumford, A remark on Mahler's compactness theorem, Proc. Amer. Math. Soc. 28 (1971) 289–294
  • B P Palka, An introduction to complex function theory, Springer, New York (1991)
  • J-M Schlenker, Small deformations of polygons and polyhedra, Trans. Amer. Math. Soc. 359 (2007) 2155–2189
  • E Vanderzee, A N Hirani, D Guoy, E A Ramos, Well-centered triangulation, SIAM J. Sci. Comput. 31 (2009/10) 4497–4523